Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 189, NWS St. Louis, MO

July 8, 2011Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Jul 8, 2011, 10:19 AM CDT for Fayette County, Illinois. It took effect at Jul 9, 2011, 8:05 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 8, 2011, 10:19 AM CDT (15:19 UTC)
In effect from
Jul 9, 2011, 8:05 AM CDT
Expired
Jul 8, 2011, 8:34 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 15.61 ft at Jul 9, 2011, 7:00 PM CDT.

actionminormoderate1015202507/0807/0907/10
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WGUS43 KLSX 081519
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT FRI JUL 8 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 


  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY


.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE 
PAST 24 HOURS ACROSS THE BASIN...INCLUDING HIGHER AMOUNTS IN SOME 
LOCATIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-091519-
/O.NEW.KLSX.FL.W.0189.110709T1305Z-110711T1300Z/
/VNDI2.1.ER.110709T1305Z.110709T1800Z.110710T1300Z.NO/
1019 AM CDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA
* FROM SATURDAY MORNING TO MONDAY MORNING.
* AT 10:00 AM FRIDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 18.9 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     07/09  07/10  07/11  07/12  07/13

KASKASKIA RIVER
  VANDALIA        18.0   13.28      17.8   18.1   14.3   10.4    8.7
1 follow-up statement
295 
WGUS83 KLSX 090134
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT FRI JUL 8 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS...
 
            THE KASKASKIA RIVER AT 
             ...VANDALIA



THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-090204-
/O.CAN.KLSX.FL.W.0189.000000T0000Z-110711T1300Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 PM CDT FRI JUL 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 8 PM FRIDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 15.5 FEET TOMORROW EVENING.
  IT'S EARLIER UPTREND SLOWED CONSIDERABLY.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     07/09  07/10  07/11  07/12  07/13

KASKASKIA RIVER
  VANDALIA        18.0   15.03      15.5   14.0   10.3    8.1    7.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 8, 9:14 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 8, 9:14 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
914 AM CDT FRI JUL 8 2011

.UPDATE...
/912 AM CDT FRI JUL 8 2011/

QUICK UPDATE TO THE FORECAST THIS MORNING TO PULL FOG OUT AND
TWEAK SKY GRIDS BASED ON LATEST TRENDS. SHOULD SEE CLEARING TREND
MARCH SOUTH TODAY...ALTHOUGH SOME OF THAT STRATUS WILL LIKELY
BECOME STRATO-CU AS THE SUMMER SUN WORKS ON IT. NO OTHER CHANGES
MADE AT THIS TIME.

CVKING

&&

.DISCUSSION...
/316 AM CDT FRI JUL 8 2011/

PRECIPITATION HAS EXITED THE AREA AS THE ASSOCIATED SHORT WAVE
MOVES EASTWARD INTO THE OHIO VALLEY. STRATUS HAS DEVELOPED IN THE
WAKE OF THE PRECIPITATION AND COVERED ALL BUT NORTHEAST MO AND
WEST CENTRAL IL. THINK THAT I-70 MAY BE THE DEFINING NORTHERN EDGE
OF THE LOW CLOUDS WITH SOME FOG FURTHER NORTH...AND THIS SHOULD
PERSIST THROUGH THE EARLY MORNING THEN LIFT INTO A SCT-BKN CU
FIELD. OTHERWISE HIGH PRESSURE WILL DOMINATE TODAY WITH NELY
SURFACE WINDS AND HIGHS IN THE 80S.

HEIGHTS ALOFT WILL BEGIN TO RISE THIS EVENING AND PROGRESS IN
ERNEST THIS WEEKEND AS THE EASTERN UPPER TROF DEPARTS AND AN UPPER
HIGH BECOMES ESTABLISHED IN THE VICINITY OF THE MO/AR BORDER BY
LATE SUNDAY. THIS EVOLUTION OF THE UPPER AIR REGIME AND THE
EASTWARD RETREAT OF THE SURFACE HIGH WILL SET THE STAGE FOR A
WARM-UP THAT WILL PROCEED THROUGH THE WEEKEND AND LOOKS TO PEAK
ON MONDAY. PROGS INDICATE SOUTH TO SOUTHEAST SURFACE WINDS AND H85
TEMPS OF +22 TO +24 BY LATE SUNDAY...WITH WEST SOUTHWEST SURFACE
WINDS AND H85 TEMPS OF +24 TO +26 ON MONDAY. THIS WARMING COMBINED
WITH DEW POINTS RISING INTO THE LOW-MID 70S SHOULD RESULT IN AN
EPISODE OF EXCESSIVE HEAT ON MONDAY WITH AFTERNOON HEAT INDEX
VALUES OF 105+ IN MANY LOCATIONS. I WILL HIGHLIGHT THE HEAT IN
THE HWO AND MMWB. THE ONLY CAVEAT TO THE FORECAST HEAT IS THE
POTENTIAL FOR CLOUD DEBRIS OR THUNDERSTORMS...AND THIS WOULD BE
MOST LIKELY IN NORTHERN MO THROUGH WEST CENTRAL IL. AT THIS TIME
IT APPEARS THE EAST-WEST FRONT WILL BE NEAR THE MO/IA BORDER BY
LATE MONDAY WITH THE AIR MASS TO ITS SOUTH CAPPED BY +12 TO +14
DEGC MID LEVEL TEMPS. THE FRONT THEN ATTEMPTS TO OOZE SOUTH ON
MONDAY NIGHT INTO TUESDAY.

GLASS

&&

.AVIATION...
/702 AM CDT FRI JUL 8 2011/

RECENT SATELLITE IMAGERY SHOWS THAT KCOU/KSTL/KSUS ARE ON THE
NORTHERN EDGE OF LOW CLOUDS THAT IS MOVING SLOWLY SOUTH AND AWAY
FROM THESE AIRPORTS. ACCORDINGLY...EXPECT LOW MVFR/IFR CEILINGS
TO CLEAR THESE AIRPORT BY 13-14Z AND VSBYS TO IMPROVE THE VFR THE
REST OF THE DAY INTO THE EVENING. MAY STILL BE SOME FOG REDEVELOP
AFTER 09Z TONIGHT AS WINDS TURN LIGHT AND VARIABLE UNDER CLEAR
SKIES.

SPECIFICS FOR KSTL...KSTL IS RIGHT ON THE EDGE OF A DECK OF LOW
CLOUDS THAT IS PUSHING SOUTH. HAVE LEFT A TEMPO GROUP UNTIL 13Z
FOR LOW MVFR CEILINGS OVER ILLINOIS THAT MAY CLIP THE AIRPORT
BEFORE THEY PUSH SOUTH OF THE AREA. OTHERWISE EXPECT DRY AND VFR
CONDITIONS THE NEXT 36 HOURS AS WINDS SLOWLY VEER FROM NORTH TO
EAST.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 8, 4:53 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
453 AM CDT FRI JUL 8 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
453 AM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS HEAT AND HUMIDITY IS EXPECTED ON MONDAY WITH PEAK
AFTERNOON HEAT INDEX VALUES FROM 100 TO 110 DEGREES.

THE CHANCE OF THUNDERSTORMS WILL RETURN TO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Local storm report, Jul 8, 6:07 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HEAVY RAIN       2 NE FRENCH VILLAGE     38.00N  90.37W
07/08/2011  M2.70 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            STORM TOTAL

&&

JP
Local storm report, Jul 8, 6:31 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 AM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       PATOKA                  38.75N  89.10W
07/08/2011  M2.07 INCH       MARION             IL   CO-OP OBSERVER

            STORM TOTAL

&&

JP
Local storm report, Jul 8, 6:48 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       3 SE MATSON             38.58N  90.76W
07/08/2011  M2.89 INCH       FRANKLIN           MO   TRAINED SPOTTER

            STORM TOTAL...MEASURED AT THE COUNTRY CLUB OF ST.
            ALBANS.

&&

JP
Local storm report, Jul 8, 8:20 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MEHLVILLE               38.50N  90.32W
07/08/2011  M2.70 INCH       ST. LOUIS          MO   CO-OP OBSERVER

            STORM TOTAL

&&

JP
Local storm report, Jul 8, 8:23 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       PACIFIC                 38.48N  90.75W
07/08/2011  M2.00 INCH       FRANKLIN           MO   CO-OP OBSERVER

            STORM TOTAL

&&

JP
Local storm report, Jul 8, 8:30 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       KINMUNDY                38.77N  88.85W
07/08/2011  M3.10 INCH       MARION             IL   CO-OP OBSERVER

            STORM TOTAL

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:07 PM CDTTornado WarningLSXMonroe, Randolph23 min
Jul 7, 7:14 PM CDTFlash Flood WarningLSXBond, Fayette, Macoupin, Madison, Montgomery6 hr
Jul 7, 7:48 PM CDTSevere Thunderstorm WarningLSXRandolph42 min
Jul 7, 7:51 PM CDTFlash Flood WarningLSXClinton, Madison, Monroe, Randolph, Saint Clair, Washington6 hr
Jul 7, 11:30 PM CDTAreal Flood WarningLSXFayette, Marion10 hr
Jul 8, 12:03 AM CDTAreal Flood WarningLSXMonroe9 hr
Jul 8, 3:17 PM CDTHeat AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more4 days

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.